Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 15, 2012, 4:51 PM CDT for Starke County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 15, 2012, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
County Starke County, IN
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WWUS83 KIWX 152151
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM CDT SUN JUL 15 2012
INZ003-012-152215-
LA PORTE IN-STARKE IN-
451 PM CDT SUN JUL 15 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN LA PORTE AND
STARKE COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LA CROSSE...OR 11 MILES
SOUTHEAST OF VALPARAISO...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE MODERATE TO HEAVY RAINFALL...PRODUCING
BETWEEN A QUARTER TO HALF AN INCH OF RAIN IN A SHORT PERIOD OF TIME.
ALL THUNDERSTORMS PRODUCE LIGHTNING...AND LIGHTNING CAN BE DEADLY.
IF YOU CAN HEAR THUNDER OR SEE LIGHTNING...SEEK SHETER INSIDE A
BUILDING OR VEHICLE. BEFORE GOING BACK OUTSIDE...ALLOW 30 MINUTES
AFTER HEARING THE LAST THUNDER BEFORE VENTURING OUTSIDE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...NORTH JUDSON AND HAMLET...
THOMASTON...HANNA AND LOMAX...
ENGLISH LAKE...
BREMS AND TOTO...
LAT...LON 4144 8694 4150 8693 4136 8651 4118 8662
4118 8694
TIME...MOT...LOC 2147Z 293DEG 16KT 4136 8689
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:04 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 15, 2:04 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EDT SUN JUL 15 2012 .SHORT TERM... MID LVL RIDGING TO BLD ACRS THE OH VALLEY THIS PD IN WAKE OF NRN STREAM SW TROUGH RAPIDLY EXITING NEW ENGLAND WHILE LL THERMAL TROUGH BLDS EWD AHD OF SECONDARY IMPULSE RAPIDLY DRIVING THROUGH SRN CANADA INTO TUE. TWEAKED MAX TEMPS MON AFTN HIGHER IN LINE W/12Z MOS TRENDS AND IN LIGHT OF BIAS CORRECTED GUIDANCE. OTHERWISE WX NIL THIS PD. && .LONG TERM...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ON TUESDAY...CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...AND RESOLVING TEMPERATURE TRENDS BEHIND THE FRONT THURSDAY INTO THE WEEKEND WILL BE THE MAIN FORECAST ISSUES FOR THE LONG TERM. MODEL GUIDANCE HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS KICKING OUT CUT OFF UPPER LEVEL PV ANOMALY FROM PACIFIC NORTHWEST ACROSS NORTHERN TIER OF CONUS/SOUTHERN CANADA ON TUESDAY. BROAD LOW LEVEL HEIGHT FALLS WILL OVERSPREAD UPPER GREAT LAKES TUESDAY WHILE ANTICYCLONE ACROSS SOUTHEAST US SINKS ACROSS THE GULF STATES. THIS WILL SET UP A WESTERLY LOW LEVEL FLOW REGIME THAT WILL ADVECT VERY HOT AIR MASS ACROSS THE CENTRAL PLAINS EASTWARD. RAOBS FROM THIS MORNING ACROSS NEBRASKA DEPICT MAGNITUDE OF THIS AIRMASS WITH 850 HPA TEMPS SAMPLED AT +22 DEG CELS AT KOMA AND +26 DEG CELS AT KLBF. FORECAST BUFFER SOUNDINGS STILL EXHIBITING SOME DRAMATIC DIFFERENCES IN TERMS OF MIXING HEIGHTS ON TUESDAY...WHICH WILL HAVE AN IMPACT NOT ONLY ON TEMPERATURES BUT ALSO DEW POINTS AND DERIVED HEAT INDICES. AS WOULD BE EXPECTED NAM REMAINS MUCH MORE WELL MIXED...ALTHOUGH NOT AS DEEP AS 12Z/14 FCST SOUNDINGS WERE INDICATING YESTERDAY. GFS REMAINS MUCH MORE SHALLOW WITH MIXING AND THUS MOISTER IN LOW LEVELS. WILL CONTINUE TO USE A NAM/GFS BLEND FOR LOW LEVEL THERMAL PROGS/MIXING HEIGHTS ON TUESDAY. THIS BLEND FALLS INLINE WITH PREVIOUS FORECASTED HIGHS FROM UPPER 90S TO AROUND 100. HAVE ALSO BLENDED PREVIOUS FORECAST/MAV/MET FOR FIRST GUESS AT DEW POINTS WITH GFS LIKELY TOO MOIST GIVEN LIMITED MIXING. DERIVED HEAT INDICES EXPECTED IN THE 100 TO 106 RANGE AND HEAT HEADLINES WILL LIKELY BE EVENTUALLY NEEDED FOR TUESDAY AFTERNOON. COOL FRONT WILL DROP ACROSS THE SOUTHERN GREAT LAKES ON WEDNESDAY AS AFOREMENTIONED SHORT WAVE TRACKS ACROSS SOUTHERN ONTARIO/SOUTHERN QUEBEC. MODERATE INSTABILITY POSSIBLE AGAIN WEDNESDAY AFTERNOON AS SOME DEGREE OF LOW LEVEL MOISTURE POOLING ACCOMPANIES THE FRONT. STRONGER MID LEVEL FLOW AND DEEP LAYER SHEAR PROFILES SHOULD BECOME PROGRESSIVELY MORE DIVORCED FROM THE FRONT AS IT TRACKS ACROSS THE SOUTHERN GREAT LAKES HOWEVER...STILL LENDING SOME QUESTION AS TO EXTENT/ORGANIZATION OF CONVECTION. THUS WILL MAINTAIN LOW TO MID RANGE CHANCE POPS FROM LATE TUESDAY ACROSS THE NORTH...EXPANDING ACROSS REMAINDER OF FORECAST AREA WEDNESDAY. SOME LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH WEDNESDAY EVENING...BUT WILL KEEP REMAINDER OF FORECAST DRY AT THIS TIME WITH UPPER RIDGING SLOWLY BUILDING BACK EASTWARD THROUGH NEXT WEEKEND. SOME POSSIBILITY ALSO EXISTS THAT HEAT HEADLINES MAY BE NEEDED FOR WEDNESDAY AFTERNOON ACROSS THE SOUTH DEPENDING ON EXTENT OF CONVECTION/CLOUD COVER. SOME POTENTIAL OF WEAK SHORT WAVES TO TOP THIS RIDGE INTO THE GREAT LAKES LATE IN THE PERIOD...BUT CONFIDENCE REMAINS TOO LOW FOR ANY ADDITIONAL POPS. MAINTAINED TEMPS ABOVE MEX GUIDANCE FOR FRI-SUN...ONCE AGAIN MORE INLINE WITH ECMWF MOS/PREVIOUS FORECAST WITH SUSPICION THAT GFS/MEX MAY BE TOO AGGRESSIVE IN DAMPENING THE UPPER RIDGE. && .UPDATE/AVIATION... FVRBL DIURNAL DESTABILIZATION ONGOING ACRS MUCH OF CWA EARLY THIS AFTN TIMED W/PASSAGE OF UPR TROUGH AXIS. VIS IMAGERY SHOWING DISTINCT WIND SHIFT/CVRG ZONE ALG A NORTH JUDSON-LAGRANGE-HILLSDALE LINE W/RECENT ISOLD ECHO DVLPMNT ACRS MARSHALL/PULASKI COUNTIES. PRIND RAPID UPSWING IN DVLPMNT/COVERAGE XPCD NXT FEW HOURS AS THIS ACTIVITY SHIFTS E. VFR CONDS XPCD THROUGH THIS PD. 18Z FCST WILL ADD TEMPO TSRA MENTION AT KFWA DOWNSTREAM OF NOTED WIND SHIFT. OTHERWISE SUSPECT MINIMAL FORCING/INSUFFICIENT INSTABILITY INVOF LK BREEZE NR KSBN TO TRIGGER CONVN THERE. OTHERWISE SOME RISK FOR MVFR VSBYS/IFR CIGS IN STRATUS LT TONIGHT ESP AT KSBN IN AREA OF SIG RAINFALL YDA AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...MARSILI AVIATION...T
Hazardous weather outlook, Jul 15, 3:39 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EDT SUN JUL 15 2012 LMZ043-046-160845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS OVER 35 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 439 AM EDT SUN JUL 15 2012 /339 AM CDT SUN JUL 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS THIS AFTERNOON OVER MAINLY NORTHWEST OHIO. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS. HIGH TEMPERATURES OF 95 TO AROUND 100 DEGREES ARE LIKELY MONDAY AND TUESDAY...WITH PEAK AFTERNOON HEAT INDEX READINGS FROM 95 TO 100 MONDAY AND FROM 100 TO AROUND 108 DEGREES TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 15, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM CDT SUN JUL 15 2012
INZ003-012-152215-
LA PORTE IN-STARKE IN-
451 PM CDT SUN JUL 15 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN LA PORTE AND
STARKE COUNTIES...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LA CROSSE...OR 11 MILES
SOUTHEAST OF VALPARAISO...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE MODERATE TO HEAVY RAINFALL...PRODUCING
BETWEEN A QUARTER TO HALF AN INCH OF RAIN IN A SHORT PERIOD OF TIME.
ALL THUNDERSTORMS PRODUCE LIGHTNING...AND LIGHTNING CAN BE DEADLY.
IF YOU CAN HEAR THUNDER OR SEE LIGHTNING...SEEK SHETER INSIDE A
BUILDING OR VEHICLE. BEFORE GOING BACK OUTSIDE...ALLOW 30 MINUTES
AFTER HEARING THE LAST THUNDER BEFORE VENTURING OUTSIDE.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...NORTH JUDSON AND HAMLET...
THOMASTON...HANNA AND LOMAX...
ENGLISH LAKE...
BREMS AND TOTO...
LAT...LON 4144 8694 4150 8693 4136 8651 4118 8662
4118 8694
TIME...MOT...LOC 2147Z 293DEG 16KT 4136 8689The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:59 PM CDT | Areal Flood Advisory | IWX | Blackford, Grant, Huntington, Wells | 3 hr |
| Jul 15, 5:21 PM CDT | Special Weather Statement | IWX | Huntington | 24 min |
| Jul 15, 5:43 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wells, Whitley | 25 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.